So sorry I missed this reply, I usually get an email telling me there’s been a response. I hope you’ve been doing alright.
I have to be fair, I think I had too many treatments all at once at the end of July. The last Abraxane, a week later radiotherapy to my head, 10 days later the first Gem - Carbo, oh boy was I ill. As a result my oncologist gave me longer to recover and 10 days before the next cycle I gradually began to feel human again. I was dreading the second cycle but in fact wasn’t too bad (compared to the previous 7 weeks) Then I got the blood results and my neutrophils were 0.4 so the Gem didn’t happen. The neutrophils picked up on their own but for the next round I was given GCSF injections which raised my white cells and neutrophils so high I’m surprised they weren’t coming out of my ears! (Try me now Covid - only joking. I’m more locked down now than I was in Lock Down) the injections weren’t too bad as long as administered slowly. As I write I’ve just realised you may have gone there and done that..
All the very best and sorry again for the tardy reply.
Hi Lancashire Lass
I know what you mean - very few people understand about TNBC. Even my family struggle to grasp the concept of it all.
I've had one cycle of GemCarbo so far, and am due for No 2 tomorrow. How long are you taking the steroids for? I only take mine for a couple of days and in fact my onc said I could drop the last one if I was having problems sleeping. (I was admitted to hospital with an infection on the day I was due to start chemo and was prescribed a 2 week course of steroids and just couldn't sleep - it was a nightmare, and I need a good 8 hours every night - you should have seen the dark circles under my eyes!)
Yes, I do seem to have a touch of neuropathy, which I didn't really get when I was diagnosed with Primary BC in 2018 (I was on FEC-T then). But I am tired most of the time, and like you struggle to do much that is energetic. The only other noticeable side effects are hair thinning - I seem to be losing a bit each day, but no bald patches - and I had oral thrush for which my onc will give me Difflam for my next cycle and the usual bowel concerns.
Cycle 2 was delayed a week because my neutrophils were low - they had been 1.29 on the Friday, then on the Monday when I was due for Cycle 2, they had gone up to 1.47, the target being 1.5 so the consultant on duty that day wouldn't authorise chemo. I fully understand they have their own guidelines to work to, but 0.03 off! I don't have a week to waste waiting for my bloods to go up. And what can you do to increase them? It seems like nothing - I was told to eat good home cooked food, wash all fruit and veg, don't eat anything raw. That was it. My dose will be reduced tomorrow and if my bloods are low next cycle they will consider the GCSF injections.
Best of luck to you Lancashire Lass xx
I know exactly how you feel. That was why I had a stay in hospital prior to chemo starting. But everything seems to be back to normal now (whatever normal is these days). I even think that after just one cycle of GemCarbo my breast tumour has shrunk so hopefully the liver mets are doing the same.
My 2nd cycle was delayed last week due to low neutrophils but it's on for tomorrow. I don't know whether to be happy or sad about it. I'm happy because hopefully it will give me a bit more time but sad because I know I'm going to feel rubbish for days afterwards and wonder if it's all worth it. I'm already tired the majority of time and breathless going uphill or upstairs and we live in a beautiful part of Derbyshire where our favourite walks all start off up a hill. I'm too scared to try them but desperately want to go out and be normal.
Take care xx
Gillyflower - thank you for your kind words.
I'm trying to turn my thought process around and be more positive, but it's so hard, isn't it, when you know what the outcome will be? I decided a couple of days ago that I was going to fight this disease and I will, as much as I can.
Chemo is on for me on Monday, just as I'm starting to feel quite well again. I'm on GemCarbo and they're reducing the dose this time as my neutrophils were too low and very slow to recover. However, on reading various other posts of ladies also on GemCarbo, it seems that this is a regular occurrence. Let's hope the reduced dosage works for me.
Thanks again xxx
You and me both. TNBC is so different to the hormone receptive versions and there seems to be fewer options, I wish people without TNBC would learn that. I started off on Abraxane, 4 doses, got lots of side effects but very little beneficial effect so that’s been abandoned and I started on Gem-Carbo last week, along with high doses steroids. I hope it doesn’t happen to you but I’ve felt dreadful, my neuropathy is worse, I’ve felt shaky, unsteady and incredibly fatigued, quite unable to do anything even slightly energetic. Stairs are a nightmare. Turns out today, a week later my neutrophils are in my boots. Thank goodness I don’t have a temperature ……. yet!
Madness, if I do get a temp I’ve to go to A&E! Are they kidding? In the time of Covid and heaven knows what else. Nobody has told me what I could do to help myself. Argh!
Good luck with it all, I really hope you do better than I’ve done. It surely can’t lay everyone this low.
i have just been diagnosed with secondary in my Liver also. I am estrogen positive though is different. I start on Pablo + letrozole on Wednesday.
But thought you would like to know that I’ve had the same symptoms as you but also feeling breathless and absolutely exhausted
my oncologist said it’s because my liver has enlarged and pressing on my diaphragm
hope your doing better
I don't have the same type as you but just wanted to reach out and send a great big hug xxx
I also get the guilt jitters sometimes with my boyfriend and empathise with feeling that on top of everything else. Its good to remind yourself that its not yours or anyone's fault that this disease has happened to you. Be kind to yourself and remember that as much as we love the people in our lives, ultimately we can't be responsible for their feelings.
When it comes to worrying about your partner, or close family who are supporting you....if you can see your loved one is struggling but they are willing to have an honest conversation with you, start there. You can start to talk about how you can both find a way to manage and cope with your respective emotions. Perhaps see if they'd be willing to attend a carer's support group or phone up the Breast Cancer Now helpline to talk to someone. Perhaps there are friends or hobbies they need to do more of. Maybe journalling or seeking help through a counsellor will help. There's lots of things that people can find to help them deal with difficult times.
I encourage my boyfriend to speak to his parents and to talk to friends....he used to be a "lone wolf" and he's only 31 years old, but since my secondary diagnosis, he's fully taken on board my suggestion and it seems to be helping him a lot. He's met quite a few people, both men and women, through his running club and many of them know or care for someone with a cancer diagnosis.
People are so much less alone than what they sometimes think xxx
❤️FiMillan, if no one pops on thread do use the someone like me and the speak to a nurse options beautiful ❤️ as always biggest ❤️to you 💕💕✨✨Shi xx
Well, this is somewhere I didn't want to be - as I know you will all feel the same.
I start chemo on Monday - Gemcarbo. While I've been through chemo before (FEC-T in 2018, followed by WLE and ANC and then rads), I'm nervous about how I'll react to this combination. Has anyone else had any experience of it?
I've been fine up until about 10 days ago, and my health seems to have deteriorated fairly quickly. I get very tired so quickly and it hurts to walk - my liver doesn't seem to like being put through anything. I was struggling to eat last week and while that has improved, I'm still in a bit of pain and just can't be bothered most of the time.
I feel guilty because my husband is on constant watch, and I can see it's starting to upset him because he just can't do anything to help me.
This is such a cruel disease.
Any words of advice will be gratefully received.